Alert archive / Illinois / Flood Watches in 2018
Flood Watch 3, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Mar 26, 2018, 2:56 AM CDT for 18 counties in Illinois. It took effect at Mar 26, 2018, 7:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 2:56 AM CDT (07:56 UTC)
- In effect from
- Mar 26, 2018, 7:00 PM CDT
- Expired
- Mar 28, 2018, 1:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714 WGUS63 KILX 260756 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 256 AM CDT Mon Mar 26 2018 ...POTENTIAL FOR FLOODING TONIGHT THROUGH MUCH OF TUESDAY... ILZ044>046-052>057-061>063-066>068-071>073-261600- /O.NEW.KILX.FA.A.0003.180327T0000Z-180328T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 256 AM CDT Mon Mar 26 2018 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... The National Weather Service in Lincoln has issued a * Flood Watch for portions of central Illinois, east central Illinois, and southeast Illinois, including the following counties. In central Illinois, Christian, Macon, Piatt, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * From this evening through late Tuesday night. * Rainfall of around 2 inches is expected across the region through Tuesday evening, with the highest totals near the I-70 corridor. * Much of this area received 2 or more inches of rain last weekend, and the ground is saturated. In Champaign and Vermilion Counties, this rain will also combine with the rapid melting of a very wet snow pack. With this amount of rain and the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Geelhart
8 follow-up statements
056 WGUS63 KILX 261549 FFAILX Flood Watch National Weather Service Lincoln IL 1049 AM CDT Mon Mar 26 2018 ...POTENTIAL FOR FLOODING TONIGHT THROUGH MUCH OF TUESDAY... ILZ044>046-052>057-061>063-066>068-071>073-270000- /O.CON.KILX.FA.A.0003.180327T0000Z-180328T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1049 AM CDT Mon Mar 26 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE TUESDAY NIGHT... The Flood Watch continues for * Portions of central Illinois, east central Illinois, and southeast Illinois, including the following areas, in central Illinois, Christian, Macon, Piatt, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * From 7 PM CDT this evening through late Tuesday night * Rainfall of around 2 inches is expected across the region through Tuesday evening, with the highest totals near the I-70 corridor. * Much of this area received 2 or more inches of rain last weekend, and the ground is saturated. In Champaign and Vermilion Counties, this rain will also combine with the rapid melting of a very wet snow pack. With this amount of rain and the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Goetsch
051 WGUS63 KILX 262100 FFAILX Flood Watch National Weather Service Lincoln IL 400 PM CDT Mon Mar 26 2018 ...POTENTIAL FOR FLOODING TONIGHT THROUGH MUCH OF TUESDAY... ILZ044>046-052>057-061>063-066>068-071>073-270500- /O.CON.KILX.FA.A.0003.180327T0000Z-180328T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 400 PM CDT Mon Mar 26 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE TUESDAY NIGHT... The Flood Watch continues for * Portions of central Illinois, east central Illinois, and southeast Illinois, including the following areas, in central Illinois, Christian, Macon, Piatt, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * From 7 PM CDT this evening through late Tuesday night * Rainfall of around 2 inches is expected across the region through Tuesday evening, with the highest totals near the I-70 corridor. * Much of this area received 2 or more inches of rain last weekend, and the ground is saturated. In Champaign and Vermilion Counties, this rain will also combine with the rapid melting of a very wet snow pack. With this amount of rain and the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Goetsch
326 WGUS63 KILX 270219 FFAILX Flood Watch National Weather Service Lincoln IL 919 PM CDT Mon Mar 26 2018 ...POTENTIAL FOR FLOODING TONIGHT THROUGH MUCH OF TUESDAY... ILZ044>046-052>057-061>063-066>068-071>073-271100- /O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 919 PM CDT Mon Mar 26 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... The Flood Watch continues for * Portions of central Illinois, east central Illinois, and southeast Illinois, including the following areas, in central Illinois, Christian, Macon, Piatt, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Through late Tuesday night * Rainfall of around 2 inches is expected across the region from early Tuesday morning through Tuesday evening. The highest totals around 2.50 inches are expected near the I-70 corridor. * Much of this area received 2 or more inches of rain last weekend, and the ground is already saturated. In Champaign and Vermilion Counties, this rain will also combine with the rapid melting of a very wet snow pack. With this amount of rain and the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Miller
695 WGUS63 KILX 270822 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 322 AM CDT Tue Mar 27 2018 ILZ044>046-052>057-061-271630- /O.EXT.KILX.FA.A.0003.000000T0000Z-180328T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 322 AM CDT Tue Mar 27 2018 ...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flood Watch is now in effect for * Portions of central Illinois and east central Illinois, including the following counties. In central Illinois, Christian, Macon, Piatt, and Shelby. In east central Illinois, Champaign, Coles, Douglas, Edgar, Moultrie, and Vermilion. * Through 7 pm this evening. * Areas of heavy rain will occur through this morning, before the rain starts to end during the afternoon. The heaviest totals will be closer to the I-70 corridor, with another half to 1 inch expected. * The ground remains saturated from overnight rain and what fell last weekend. Also, snow is quickly melting over Champaign and Vermilion Counties. With the rain and the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ ILZ062-063-066>068-071>073-271630- /O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 322 AM CDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of southeast Illinois, including the following counties, Clark, Clay, Crawford, Cumberland, Effingham, Jasper, Lawrence, and Richland. * Through 1 am Wednesday. * Another half to 1 inch of rain is expected across the region through this evening. While rain will linger past midnight, amounts overnight will be much lighter. * The ground remains saturated from several periods of heavy rain that have occurred since last Friday. With the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Geelhart
115 WGUS63 KILX 271549 FFAILX Flood Watch National Weather Service Lincoln IL 1049 AM CDT Tue Mar 27 2018 ILZ062-063-066>068-071>073-280000- /O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1049 AM CDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of east central Illinois and southeast Illinois, including the following areas, in east central Illinois, Clark and Cumberland. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Through late tonight * Another half to 1 inch of rain is expected across the region through this evening, with locally heavier amounts possible. While rain will linger past midnight, amounts overnight will be much lighter. * The ground remains saturated from several periods of heavy rain that have occurred since last Friday. With the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ ILZ044>046-052>057-061-280000- /O.CON.KILX.FA.A.0003.000000T0000Z-180328T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 1049 AM CDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flood Watch continues for * Portions of central Illinois and east central Illinois, including the following areas, in central Illinois, Christian, Macon, Piatt, and Shelby. In east central Illinois, Champaign, Coles, Douglas, Edgar, Moultrie, and Vermilion. * Until 7 PM CDT this evening * Areas of moderate to heavy rain will continue this afternoon, diminishing late in the afternoon. The heaviest totals will likely be closer to the I-70 corridor, with around a half inch expected and potential for heavier amounts. * The ground remains saturated from overnight rain, as well as rainfall and melted snow from the weekend. With the rain and the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
176 WGUS63 KILX 272019 FFAILX Flood Watch National Weather Service Lincoln IL 319 PM CDT Tue Mar 27 2018 ILZ062-063-066>068-071>073-280430- /O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 319 PM CDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... The Flood Watch continues for * Portions of east central Illinois and southeast Illinois, including the following areas, in east central Illinois, Clark and Cumberland. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Until 1 AM CDT Wednesday * An additional half to 1 inch of rain is expected across the region through this evening, with locally heavier amounts possible. While rain will linger past midnight, amounts overnight will be much lighter. * The ground remains saturated from several periods of heavy rain that have occurred since last Friday. With the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ ILZ044>046-052>057-061-280000- /O.CON.KILX.FA.A.0003.000000T0000Z-180328T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 319 PM CDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flood Watch continues for * Portions of central Illinois and east central Illinois, including the following areas, in central Illinois, Christian, Macon, Piatt, and Shelby. In east central Illinois, Champaign, Coles, Douglas, Edgar, Moultrie, and Vermilion. * Until 7 PM CDT this evening * Light to moderate rain will diminish this evening. Additional rainfall of up to three tenths of an inch are possible through the evening. * The ground remains saturated from overnight rain, as well as rainfall and melted snow from the weekend. With the rain and the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Goetsch
785 WGUS63 KILX 272347 FFAILX Flood Watch National Weather Service Lincoln IL 647 PM CDT Tue Mar 27 2018 ...Flood Concerns Diminishing This Evening... ILZ044>046-052>057-061-280100- /O.EXP.KILX.FA.A.0003.000000T0000Z-180328T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 647 PM CDT Tue Mar 27 2018 ...FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING... The Flood Watch for portions of central and east central Illinois will expire at 7 PM CDT this evening. The threat for additional heavy rain has ended...thus the Flood Watch is being allowed to expire. $$ ILZ062-063-066>068-071>073-280600- /O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 647 PM CDT Tue Mar 27 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... The Flood Watch continues for * Locations along and south of I-70 * Until 1 AM CDT Wednesday * The rain has become lighter across southeast Illinois early this evening...and additional amounts through midnight are only expected to be around one quarter of an inch. With rain still falling at the present time, the Flood Watch will remain in effect until 1 AM CDT Wednesday. * The ground remains saturated from several periods of heavy rain that have occurred since last Friday. With the saturated ground, flooding is possible in low lying areas, and near ditches and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Barnes
277 WGUS63 KILX 280559 FFAILX Flood Watch National Weather Service Lincoln IL 1259 AM CDT Wed Mar 28 2018 ILZ062-063-066>068-071>073-280700- /O.EXP.KILX.FA.A.0003.000000T0000Z-180328T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1259 AM CDT Wed Mar 28 2018 ...FLOOD WATCH WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... The Flood Watch for portions of east central Illinois and southeast Illinois will expire at 1 AM CDT early this morning. Although light rain continues over parts of southeast Illinois, the threat for widespread heavy rain has ended, thus the Flood Watch that was in effect will be allowed to expire. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Mar 26, 2:42 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 26, 2:42 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 242 AM CDT Mon Mar 26 2018 .SHORT TERM...(Today and tonight) ISSUED AT 242 AM CDT Mon Mar 26 2018 Leading edge of initial rain bands are advancing across Missouri early this morning. Air mass across our CWA is rather dry at the moment, with dew points in the low-mid 20s in most cases. As such, the rain will be slow to arrive. Latest high-res models are focusing more on the late morning period for a start time west of Springfield, becoming more widespread over the forecast area in the afternoon. Some breaks are possible south of I-70 during the evening, but overall, periods of showers and isolated thunderstorms will occur tonight. Will be issuing a Flood Watch from about Taylorville to Danville southward. Much of this area received over 2 inches of rain during the last system. Precipitable waters near 1.5 inches are progged well into Tuesday, and evening model guidance continues to point to around 2 inches or so of new rainfall. In addition, parts of Champaign and Vermilion Counties will be dealing with snow melt, with core samples and model analysis indicating 1 to 2 inches of liquid equivalent melting off. Northern from Peoria and Bloomington northward also has this melt occurring, but rainfall totals there will be closer to an inch. Temperature-wise, strong warm air advection will boost highs into the 50s in most of the area, but will be several degrees lower where the snow is melting. This strong WAA pattern will persist into the night, with temperatures steady or rising a bit. && .LONG TERM...(Tuesday through Sunday) ISSUED AT 242 AM CDT Mon Mar 26 2018 Most of the models are in agreement with a cold front pushing through much of the CWA on Tuesday. Southeast CWA is more of a wild card, as the front will be more aligned with the upper level flow and subject to slowing down. Will run the watch through Tuesday evening, though rainfall after that point will be much lighter. Scattered showers may linger in that area into Wednesday, as a wave of low pressure rides along the front. Temperatures will remain close to normal into Thursday, despite the front passing through. Late in the week, a broad upper trough will dig southward into the central CONUS, bringing highs down closer to 50 degrees. As this is happening, a sharp shortwave over the southern Plains will push eastward, developing a storm system to our south. The latest GFS is stronger and much further north than either the Canadian or European models with this system. Think this is too aggressive at this point, and will go with the consensus with highest PoP's south of I-70. Late week trends are also in poor agreement, with the international models more prominent with the overall sharpness of this broad trough. As such, they focus much higher precip chances Friday and Friday night, while the GFS is concentrating more on a strong storm system developing to our northwest as early as midday Saturday. Lots of uncertainties with the late week forecast as a result. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1201 AM CDT Mon Mar 26 2018 VFR conditions will prevail overnight and into the morning hours at all TAF sites. Lower clouds around 3.5kft continue to advance northward and are covering SPI and should get to DEC in a couple of hours. Different HiRes models are not showing this getting too far north but based on satellite loop, clouds look to continue to move northwestward overnight and could effect rest of TAF sites. Some uncertainty there so will not put in TAFs at this time. Lower clouds (MVFR levels) will begin to advect into the area tomorrow afternoon as next first round of precip moves into the area. Timing looks to be late afternoon and along with the precip, vis will drop as well. East winds will continue overnight around 10kts. Winds will then become southeast tomorrow afternoon and become a little breezy late afternoon and into the evening hours. Isolated thunder is also possible so have VCTS at all sites for afternoon and early evening hours. But late evening, thunder threat should diminish. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch from this evening through late Tuesday night for ILZ044>046-052>057-061>063-066>068-071>073. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Auten
Hazardous weather outlook, Mar 25, 3:19 PM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Sun Mar 25 2018 ILZ036-040-041-047-049-050-261100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 319 PM CDT Sun Mar 25 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Flooding will continue along the Illinois River from Havana downstream through the entire week. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A storm system will spread rain into the region Monday afternoon through Tuesday night. Storm total rainfall will generally range from 1 to 1.50 inches. A few thunderstorms will be possible as well: however, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-037-038-042>046-048-051>055-261100- Champaign-Christian-De Witt-Douglas-Knox-Logan-Macon-Marshall- McLean-Menard-Moultrie-Peoria-Piatt-Sangamon-Stark-Tazewell- Vermilion-Woodford- 319 PM CDT Sun Mar 25 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A storm system will spread rain into the region Monday afternoon through Tuesday night. Storm total rainfall will generally range from 1 to 1.50 inches. A few thunderstorms will be possible as well: however, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ056-057-061>063-066>068-071>073-261100- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland-Shelby- 319 PM CDT Sun Mar 25 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Flooding will continue along the Little Wabash River near Clay City for the next several days. In addition, flooding is expected to begin along portions of the Embarras and Wabash Rivers. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A storm system will spread rain into the region Monday afternoon through Tuesday night. Storm total rainfall will generally range from 2 to 2.50 inches. A few thunderstorms will be possible as well: however, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.